Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 19, 2021, 3:29 PM CDT for Ouachita Parish, Union Parish, Louisiana; Columbia County, Nevada County, Union County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 3:29 PM CDT (20:29 UTC)
- Expired
- Aug 19, 2021, 4:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Hail
- 0.00 in
- Wind
- 40
Counties Columbia County, AR, Nevada County, AR, Union County, AR, Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340
WWUS84 KSHV 192029
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
329 PM CDT Thu Aug 19 2021
ARZ061-072-073-LAZ004>006-014-192115-
Union AR-Nevada AR-Columbia AR-Lincoln LA-Ouachita LA-Union LA-
Claiborne LA-
329 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of southern Nevada,
Union and Columbia Counties, Union, Ouachita, northeastern Claiborne
and northeastern Lincoln Parishes through 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Columbia to 6 miles southwest of
Brownsville-Bawcom to 6 miles west of Claiborne to 7 miles southeast
of Cooley to near Junction City to near Atlanta to near Magnolia to
Buckner. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monroe, El Dorado, Claiborne, West Monroe, Magnolia, Waldo, Norphlet,
Junction City, McNeil, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Farmerville, Richwood, Bernice, Sterlington,
Strong, Emmet, Rosston and Willisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3240 9200 3228 9203 3228 9227 3252 9240
3295 9281 3327 9344 3344 9337 3345 9348
3378 9347 3357 9311 3338 9312 3338 9277
3312 9229 3291 9208 3269 9205 3270 9205
3271 9204 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 2029Z 248DEG 24KT 3208 9206 3240 9223 3255 9231 3280
9254 3298 9272 3311 9300 3323 9321 3334 9343
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
20What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 1:49 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 19, 1:49 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 149 PM CDT Thu Aug 19 2021 .SHORT TERM.../Tonight through Friday Night/ Upper-level disturbance to push convection through the region late this afternoon into this evening. Locally heavy rainfall can be expected with most storms as precipitable water values continue to exceed two inches. Storms to dissipate around sunset with temperatures forecast to fall into the mid 70s. Could see some low clouds across the region by daybreak followed by gradual clearing as diurnal mixing begins to increase by mid- morning. With upper-level ridge forecast to build across the region on Friday, convection will be mainly confined to northeast Louisiana and southwest Arkansas. The bigger concern, however, will be heat index values approaching Heat Advisory criteria across mainly north Louisiana and southern Arkansas due to temperatures forecast to climb into the mid 90s and dewpoints in the mid 70s. Otherwise, dry conditions expected on Friday night with overnight low temperatures forecast to fall into the mid 70s. /05/ .LONG TERM.../Saturday through Thursday Night/ The upper level ridge will be firmly in place by Saturday, and will control the prevailing pattern for the majority of the coming week. This weekend will see little to no chance of rainfall across the Four State Region, with low end PoPs only entering the picture Sunday afternoon, and only in our easternmost parishes of north central Louisiana. Monday will see slightly higher PoPs over these same zones. As the upper level ridge starts to shift westward on Tuesday, rain chances will start to expand to cover the southeastern half of the CWA. The reduced influence of the ridge will allow chances of afternoon thunderstorms to increase in confidence and coverage with each day of the coming week. Low temperatures will remain in the mid to upper 70s this weekend and through next week. High temperatures Saturday afternoon will reach the mid 90s across much of the area, climbing into the upper 90s in our southernmost zones. The hottest string of days will be Sunday through Wednesday, with highs in the upper 90s areawide, approaching triple digits at some sites, with heat indices well over 100F, likely high enough to necessitate advisories in most locations. By next Thursday, highs look to be back in the mid 90s across the ArkLaTex. /26/ && .PREV DISCUSSION... /issued 1232 PM CDT Thu Aug 19 2021/ AVIATION... For the 19/18Z Taf cycle, convection will be fairly widespread through 19/20Z across much of the east Texas terminals as well as SHV. Convection to become more consolidated and move through MLU/ELD from 19/20Z to 20/00Z before exiting the region to the northeast. Otherwise, VFR conditions to prevail outside of convection through 20/11Z as low clouds bring MVFR ceilings to most terminal sites. Conditions to gradually improve through mid-morning Friday. Expect light south winds around 5 knots tonight becoming southwest at 10 kts and gusty on Friday. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 95 76 96 / 20 10 0 10 MLU 75 94 75 96 / 20 40 0 10 DEQ 74 92 74 94 / 30 20 0 10 TXK 76 94 77 94 / 30 20 0 10 ELD 73 92 74 94 / 30 30 0 10 TYR 77 93 77 94 / 10 10 0 0 GGG 75 93 75 93 / 10 10 0 0 LFK 76 96 75 97 / 10 20 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/26
Hazardous weather outlook, Aug 19, 1:47 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 147 PM CDT Thu Aug 19 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201900- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 147 PM CDT Thu Aug 19 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will continue through the rest of today. A few of the storms will have heavy downpours which could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and thunderstorms will diminish with most of the area drying out this weekend into early next week. Chances for showers and thunderstorms will return across most of the area by mid-week with localized heavy rainfall possible. Temperatures will warm to near triple digits with heat indices nearing Heat Advisory criteria Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Aug 19, 1:29 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Shreveport LA
129 PM CDT Thu Aug 19 2021
LAZ002-003-191915-
Bossier LA-Webster LA-
129 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southwestern Webster
and central Bossier Parishes through 215 PM CDT...
At 129 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eastwood, or near Bossier City, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bossier City, Minden, Haughton, Doyline, Dixie Inn, Eastwood,
Fosters, Princeton, Fillmore, Bodcau, Bellevue, Barksdale Air Force
Base, Gilark, Sligo and Red Chute.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3238 9352 3246 9367 3246 9370 3247 9369
3249 9370 3277 9353 3262 9326
TIME...MOT...LOC 1829Z 210DEG 20KT 3250 9357
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
50Special weather statement, Aug 19, 1:31 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
131 PM CDT Thu Aug 19 2021
TXZ096-097-109-111-112-191915-
Cass TX-Bowie TX-Red River TX-Morris TX-Titus TX-
131 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of Cass, southwestern
Bowie, northern Morris, northeastern Titus and southeastern Red River
Counties through 215 PM CDT...
At 131 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Wilkerson to near Linden.
Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Atlanta, Linden, De Kalb, Queen City, Naples, Maud, Omaha, Bivins, Us
259 And I 30 Intersection, Cookville, Rocky Branch, Dalby Springs,
Fairview, Bloomburg, Douglassville, Marietta, Spring Hill, Lydia, Red
Hill and Bryans Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3357 9472 3316 9404 3307 9404 3289 9441
3326 9503
TIME...MOT...LOC 1831Z 230DEG 19KT 3327 9491 3297 9443
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
50Special weather statement, Aug 19, 2:06 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
206 PM CDT Thu Aug 19 2021
LAZ002-010>012-191930-
De Soto LA-Bossier LA-Bienville LA-Red River LA-
206 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of east central De
Soto, northwestern Red River, southwestern Bienville and southeastern
Bossier Parishes through 230 PM CDT...
At 206 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Coushatta, or 14 miles northeast of Mansfield,
moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hall Summit, Crichton, Loggy Bayou and Grand Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3208 9360 3220 9353 3225 9346 3226 9348
3225 9348 3228 9352 3239 9349 3227 9320
3201 9341
TIME...MOT...LOC 1906Z 205DEG 17KT 3212 9347
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
05Special weather statement, Aug 19, 2:24 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
224 PM CDT Thu Aug 19 2021
ARZ072-LAZ003-004-192000-
Columbia AR-Claiborne LA-Webster LA-
224 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southeastern
Columbia County, north central Webster and northwestern Claiborne
Parishes through 300 PM CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shongaloo, or 7 miles southeast of Springhill, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springhill, Haynesville, Cullen, Sarepta, Emerson, Shongaloo,
Atlanta, Leton, Noxobe and Walkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3295 9292 3282 9339 3298 9348 3320 9305
3307 9298 3302 9299 3302 9295
TIME...MOT...LOC 1924Z 245DEG 23KT 3294 9336
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
05Special weather statement, Aug 19, 3:24 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
324 PM CDT Thu Aug 19 2021
ARZ050-051-059-060-070-071-OKZ077-TXZ097-192100-
Howard AR-Hempstead AR-Lafayette AR-Sevier AR-Little River AR-
Miller AR-McCurtain OK-Bowie TX-
324 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of Little River,
Hempstead, northern Miller, Sevier, northeastern Lafayette,
southeastern Howard, southeastern McCurtain and northeastern Bowie
Counties through 400 PM CDT...
At 323 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Arkinda to near Foreman to 6
miles northeast of Garland to near Waldo to near Village. Movement
was north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Texarkana, Hope, De Queen, Ashdown, Nashville, Stamps, Lewisville,
Mineral Springs, Horatio, Foreman, Idabel, Broken Bow, Lockesburg,
Emmet, Wilton, Buckner, Perrytown, Tollette, Fulton and Winthrop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3412 9433 3377 9347 3345 9348 3344 9337
3340 9340 3327 9344 3362 9432 3371 9475
3372 9473 3373 9474 3372 9475 3422 9484
TIME...MOT...LOC 2023Z 179DEG 27KT 3378 9467 3371 9433 3344 9366 3332
9336 3321 9307
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Aug 19, 3:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
329 PM CDT Thu Aug 19 2021
ARZ061-072-073-LAZ004>006-014-192115-
Union AR-Nevada AR-Columbia AR-Lincoln LA-Ouachita LA-Union LA-
Claiborne LA-
329 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of southern Nevada,
Union and Columbia Counties, Union, Ouachita, northeastern Claiborne
and northeastern Lincoln Parishes through 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Columbia to 6 miles southwest of
Brownsville-Bawcom to 6 miles west of Claiborne to 7 miles southeast
of Cooley to near Junction City to near Atlanta to near Magnolia to
Buckner. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monroe, El Dorado, Claiborne, West Monroe, Magnolia, Waldo, Norphlet,
Junction City, McNeil, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Farmerville, Richwood, Bernice, Sterlington,
Strong, Emmet, Rosston and Willisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3240 9200 3228 9203 3228 9227 3252 9240
3295 9281 3327 9344 3344 9337 3345 9348
3378 9347 3357 9311 3338 9312 3338 9277
3312 9229 3291 9208 3269 9205 3270 9205
3271 9204 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 2029Z 248DEG 24KT 3208 9206 3240 9223 3255 9231 3280
9254 3298 9272 3311 9300 3323 9321 3334 9343
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:51 AM CDT | Areal Flood Advisory | SHV | Red River | 3 hr |
| Aug 19, 7:01 AM CDT | Areal Flood Advisory | SHV | Bowie, Morris, Titus | 3 hr |
| Aug 19, 12:35 PM CDT | Special Weather Statement | SHV | Marion | 40 min |
| Aug 19, 1:31 PM CDT | Special Weather Statement | SHV | Cass, Morris | 44 min |
| Aug 19, 12:31 PM CDT | Special Weather Statement | SHV | Caddo | 44 min |
| Aug 19, 1:26 PM CDT | Special Weather Statement | SHV | Bossier | 34 min |
| Aug 19, 1:29 PM CDT | Special Weather Statement | SHV | Bossier | 46 min |
| Aug 19, 2:06 PM CDT | Special Weather Statement | SHV | Red River | 24 min |
| Aug 19, 2:24 PM CDT | Special Weather Statement | SHV | Columbia | 36 min |
| Aug 19, 3:24 PM CDT | Special Weather Statement | SHV | Hempstead, Little River, Sevier | 36 min |
Nearby
Special Weather Statements in Arkansas, 2021Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.